Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Definable operations on sets and elimination of imaginaries

Author: Jan Holly
Journal: Proc. Amer. Math. Soc. 117 (1993), 1149-1157
MSC: Primary 03C60; Secondary 03C10, 03C40, 03C45, 12L05
MathSciNet review: 1116261
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper gives a new and constructive proof of Poizat's theorem that the theory of algebraically closed fields admits elimination of imaginaries. The proof uses ideas of definability for properties and operations on definable sets. In addition, the property of being finite in an algebrically closed field, as well as the property of having a given algebraic dimension are shown to be definable properties.

References [Enhancements On Off] (What's this?)

  • [vdD1] Lou van den Dries, Algebraic theories with definable Skolem functions, J. Symbolic Logic 49 (1984), 625-629. MR 745390 (85e:03076)
  • [vdD2] -, Dimension of definable sets, algebraic boundedness and henselian fields, Ann. Pure Appl. Logic 45 (1989), 189-209. MR 1044124 (91k:03082)
  • [KK] Kreisel and Krivine, Elements of mathematical logic, North-Holland, Amsterdam, 1971.
  • [Pi] Anand Pillay, Some remarks on definable equivalence relations in $ O$-minimal structures, J. Symbolic Logic 51 (1986), 709-714. MR 853850 (87h:03046)
  • [Po1] Bruno Poizat, Une théorie de Galois imaginaire, J. Symbolic Logic 48 (1983), 1151-1170. MR 727805 (85e:03083)
  • [Po2] -, Cours de théorie des modèles, Nur al-Mantiq wal-Ma'rifah, Paris, 1985.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03C60, 03C10, 03C40, 03C45, 12L05

Retrieve articles in all journals with MSC: 03C60, 03C10, 03C40, 03C45, 12L05

Additional Information

Keywords: Elimination of imaginaries, algebraically closed field
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society